Header menu link for other important links
X
Convergence of lower records and infinite divisibility
A. Bose, S. Gangopadhyay, A. Sarkar,
Published in
2003
Volume: 40
   
Issue: 4
Pages: 865 - 880
Abstract
We study the properties of sums of lower records from a distribution on [0, ∞) which is either continuous, except possibly at the origin, or has support contained in the set of nonnegative integers. We find a necessary and sufficient condition for the partial sums of lower records to converge almost surely to a proper random variable. An explicit formula for the Laplace transform of the limit is derived. This limit is infinitely divisible and we show that all infinitely divisible random variables with continuous Lévy measure on [0, ∞) originate as infinite sums of lower records.
About the journal
JournalJournal of Applied Probability
ISSN00219002